Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

Have cramps and bleeding, lower back ache, spotting. Next choice emergency contraceptive. What is the cause?

I took next choice emergency contraceptive 13 days ago, about two days after unprotected sex. About five days after taking it, I started spotting, which the following day became a heavy period with the most unbearable cramps I've ever experienced, and I have had heavy cramps and bleeding since I first had my period. Thankfully that only persisted for that day. But that was about 8 days ago. About 3 days ago, I had no spotting or bleeding whatsoever but started getting pretty bad cramps, as if it were the first day of my period or something, but there was no spotting or anything. Now today, which would be day nine of this period, I have spotting again, cramps, lower back ache, like my periods just starting. Usually symptoms of my period don't continue past day 3 or 4 of my period. This is technically day 9 and I'm having spotting and symptoms still. I guess it could be helpful to also mention that when I started this new altered period about 9 days ago, that day would have been day 19 of my normal cycle, had I not taken the pill and it alter my cycle. And I usually have longer cycles, 32 days or so, so if I had not taken next choice then I would be getting my normal period in about 4 days or so.I've taken next choice or plan b before, and nothing like this has ever happened. So I'm wondering, is this normal or cause for concern? Also just wondering what on earth could be going on with my body right now; I'm mainly confused.
Asked On : Thu, 10 Oct 2013
Answers:  1 Views:  28
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
General & Family Physician 's  Response
Hello,
I have gone through your query and understood your concerns. If you were my patient I will advise you for an ultrasound as it is very important step to take now. We need to rule out pregnancy first which is get aborted and it will be very important to consult a gynecologist for dilatation and curretage in that case. If not we must also rule out ovarian cysts which will cause severe crapms. I hope you will go for ultrasound soon. For symptomatic relief you can take tab.pause and tab.mefenemic acid Thank you
Answered: Fri, 11 Oct 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor